Your browser doesn't support javascript.
Mostrar: 20 | 50 | 100
Resultados 1 - 6 de 6
Filtrar
Mais filtros










Base de dados
Intervalo de ano de publicação
1.
J Clin Gastroenterol ; 53(9): 627-634, 2019 Oct.
Artigo em Inglês | MEDLINE | ID: mdl-31403982

RESUMO

Esophageal cancer represents one of the most lethal forms of malignancy. The growing incidence of esophageal adenocarcinoma represents an emerging public health concern. This review article summarizes current diagnostic, management, and therapeutic practices of premalignant conditions of the esophagus including Barrett's esophagus, tylosis, granular cell tumors, achalasia, and the ingestion of caustic substances. Our report provides clinicians and academics with a global clinical perspective regarding presentation, surveillance guidelines, and therapeutic management of these esophageal conditions.

2.
Case Rep Gastroenterol ; 12(2): 439-446, 2018.
Artigo em Inglês | MEDLINE | ID: mdl-30186097

RESUMO

Ginseng is commonly used as a medicinal herb for memory and concentration and general well-being. Drug-induced liver injury (DILI) is one of the most challenging disorders and trending events in the United States which are related to body building and weight loss supplements. Currently, herbal and dietary supplementation is the second most common cause of DILI. Here, we report on a 45-year-old healthy Chinese woman who presented with dull intermittent left upper quadrant abdomen pain for a month. Upon thorough history taking, she had been taking ginseng tea and supplementation for her menopausal symptoms for almost 3 months. Physical examination was unremarkable except mild tenderness in left upper quadrant of the abdomen. Liver function test showed aspartate transaminase (AST) 717 U/L, alanine transaminase (ALT) 343 U/L, total bilirubin 5 mg/dL, direct bilirubin 3.3 mg/dL, alkaline phosphatase 182 U/L, with international normalized ratio (INR) 1.2. Prior liver enzymes (6 months earlier) showed AST 21 U/L, ALT 18 U/L, total bilirubin 0.8 mg/dL, direct bilirubin 0.3 mg/dL, alkaline phosphatase 34 U/L, with INR 0.7. Viral serology for acute hepatitis B, C, E, cytomegalovirus, Epstein-Barr virus, and varicella zoster virus was negative. She was immune to hepatitis A. Her antinuclear antibody was positive. Her anti-Smith antibody, anti-smooth muscle antibody, HFE gene mutation, ceruloplasmin, alpha-1 antitrypsin serologies were within normal references. An abdomen sonogram showed fatty infiltration. Liver biopsy showed moderate to severe portal inflammation and marked lobular disarray. Portal and lobular inflammatory infiltrates consisted of a mixture of histiocytes, lymphocytes, plasma cells, eosinophils, and neutrophils with centrilobular necrosis and focal bridging necrosis, and necro-inflammation. After 6 weeks of follow-up, the patient improved physically, and the abdomen pain resolved. Ginseng has been widely used in the Chinese community as medicinal herb for a variety of conditions for decades. However, proper research has never been done regarding its pharmacokinetics, efficacy, and safety issues. In our case report, the idiosyncratic DILI resulted from ingestion of ginseng as herbal supplementation for premenopausal symptoms. Physicians should be aware of and suspect DILI in any patient with acute liver injury, and patients should be reminded that all medications and supplements have a potential to cause DILI.

4.
ACG Case Rep J ; 5: e1, 2018.
Artigo em Inglês | MEDLINE | ID: mdl-29379815

RESUMO

Gastroparesis, caused by delayed emptying of the stomach, has been shown to be associated with Nissen fundoplication. However, symptomatic rapid emptying of the stomach is rare after Nissen fundoplication, and its treatment is often challenging. We report 2 patients with dumping-like syndrome post-fundoplication with marked improvement of symptoms after dietary management and medical treatment.

5.
Cureus ; 9(9): e1691, 2017 Sep 16.
Artigo em Inglês | MEDLINE | ID: mdl-29158999

RESUMO

Gram-negative urease-producing bacilli, Providencia stuartii (P. stuartii), is reported in urinary tract infections, gastroenteritis, and bacteremia in humans but they rarely present with a hepatic abscess. We present a rare case of a recurrent suprahepatic cyst due to P. stuartii in a 45-year-old female, intravenous ( IV) heroin abuser with chronic hepatitis B and C. A 45-year-old female with 10 days status post right suprahepatic abscess drainage presented with recurrent, right, upper quadrant abdominal pain for one day. The pain was 7/10, sharp, radiated to the right back, and was associated with nausea, non-bloody non-bilious vomiting, and right-sided pleuritic chest pain. She was discharged after interventional radiology (IR) drainage of the abscess and completed 14 days of levofloxacin and metronidazole. On palpation, mild tender hepatomegaly was noticed. Complete blood count showed leukocytosis of 17.1 with left shift but liver enzymes within normal limits. Aspirated fluid cultures from the abscess showed P. stuartii. Blood and urine cultures were negative. A human immunodeficiency virus (HIV) test was negative. Hepatitis B virus (HBV) deoxyribonucleic (DNA) polymerase chain reaction (PCR) showed > 17 million IU/ml and hepatitis C virus (HCV) Ab reactive. A right, upper quadrant sonogram showed 4.1x0.9x2.7 cm fluid collection anterior to the right liver lobe. A computed tomography (CT) abdomen showed a dominant 5.2x5.5x3.9 cm hypodense lesion consistent with an abscess above the right liver. Initially, she was treated empirically with IV piperacillin-tazobactam and anticoagulation for a pyogenic liver abscess (PLA). Clinical and laboratory improvement were achieved with intravenous antibiotics evidenced by the decreasing size of the abscess on repeat CT scan. The patient was discharged with continuing antibiotics after four weeks. Repeated CT scan showed complete resolving of the suprahepatic cyst. In conclusion, in our patient, long-term shelter residence, IV heroin use, and chronic hepatitis B and C might be precipitating factors for PLA. Managing a recurrent primary hepatic abscess caused by P. stuartii is similar to PLA from other bacterial causes: drainage and antibiotic therapy. However, in our case, she responded well to medical treatment without further surgical drainage.

SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA